We have sent out letters to patients as a precaution, that may have received Avastin Injections since May 2012.
You may have read or heard about the meningitis outbreaks which have stemmed from New England Compounding Center (NECC), with regard to the methylprednisolone acetate, principally used for epidural back injections. As a precaution to all patients, NECC has voluntarily recalled ALL of its products, including Avastin. Avastin is one of the products that this company produces and is the vendor that we have used in the past.
In response to this recall, the Eye Center of North Florida returned all batches of Avastin to NECC. We researched, identified and certified a new supplier and have restocked our Avastin. We are dedicated to your safety and well-being.
While it is unlikely that the Avastin was involved, we are notifying you so that you can safeguard your own health by watching for signs and symptoms of meningitis as listed below by the Florida Department of Health.
The signs and symptoms of meningitis related to epidural NECC medication injections include fever, headache, stiff neck, nausea and vomiting, sensitivity to light, and altered mental status. Symptoms for other possible infections related to NECC medications include fever; swelling, increasing pain, redness, warmth at injection site; vision changes, pain, redness or discharge from the eye; chest pain, or drainage from the surgical site (infection within the chest).
If you should feel that you have any of the above referenced signs or symptoms of meningitis you are urged to seek medical care from your General Practitioner or the local Emergency Room immediately.
Thank you for your business and look forward to seeing you again soon.
Jeffrey R. Pyne, DO